I am so fed up with being fobbed off that I have stopped taking levothyroxine - what supplements should I take?

I have been on thyroid meds for a year now. every time the meds are raised, the list of appalling symptoms gets longer - hair loss,aches and pains, huge weight gain, joint pain, the inability to think staight and the list goes on and on. I have paid a fortune to see an endo privately, and yesterday am NHS one who presumed that I eat ready meals and fast food and insisted that was the reason for me 4 stone weight gain in just under a year. So fed up I have now refused to take the drug that I believe is making me progressively more ill. Any ideas what supplements I should take? I would love to go back in 6 weeks for my next appointment and be able to prove that what I have been saying for the last year has not been a figment of my imagination. both endo's and my GP refuse to acknowledge there is a problem and I was even told that levothyroxine is a natural hormone! Of course I could not help myself, I argued the case that a synthetic drug was indeed the opposite of 'natural'. It didn't go down well, but I am so very fed up of being ignored or treated like I am an hyperchondriac....

2 Replies

  • Do you have your latest thyroid blood test results? If you don't, ask for them and them come back and post them here.

    If your thyroid meds are making you worse, you also need to ask for your Vit B12, VitD, iron, folate and ferritin levels to be measured as any of these can cause you to feel just as ill and can stop your meds working if they are too low.

    You could try Nutri thyroid. It's a product I take and it was recommended to me by Dr P. I strongly recommend you get his book "your thyroid and how to keep it healthy", along with the other excellent book "Stop the thyroid madness".

    Read both and you will start to get a feel for what is happening to you. Each of us is different, and I suspect that is one reason why doctors struggle. They like the "one size fits all" approach to medicine. In the thyroid/adrenal arena one size only fits one person.

  • I need to point out to you how dangerous it can be to stop taking thyroid medication when you need to. Have you every asked your GP or endo about liquid eltroxin?

    I can sympathise with you regarding the levo as I am not doing to well since eltroxin was taking off the market but I wouldn't dream of stopping my medication as I know how quickly I would become very ill so I have explored other avenues.

    Moggie x

You may also like...